SO CONFUSED

I have been off and on Levothyroxine now for just over a year. At the moment I am on liquid Levothyroxine as I had trouble with the tablets. Just now i am only taking 2 1/2 mls each night which is only the equivalent of 12 1/2 mg tablet. Despite this low dose I am constantly tired. I slept 9 hours last night, again felt like rubbish and spent most of the morning in bed, slept another two hours, got up felt slightly normal for around two hours and then yet again felt so tired. The tiredness goes away if I stop the medication, but then I get other symptoms that suggest I am hypo! I have tried to explain this to my Doctor, but he does not accept it is the medication and thinks it is either depression or stress that is causing the tiredness. This is rubbish. Frankly i am getting nowhere with my Doctor so I just don't go back. Anyone have any ideas/suggestions??? Thanks

4 Replies

oldestnewest
  • Hi Mags, sorry you are feeling so ill. It would help if you could post the latest thyroid function tests. You can ask your doctor for a copy (your are entitled to this). Then you can get some good advice from here as to how to proceed. I am not familiar with the liquid doses so am not sure how much you are taking. I don't see my doctor either because she doesn't think my problems are thyroid related. There are lots of options for you to get better, including self medicating.

  • Do you mean the equivalent of 12 1/2 mcg tablet? How is that supposed to help? It's not enough for anyone. You need something like ten times that much. Won't your doctor increase the dose?

  • I have recently switched to liquid levothyroxine and am finding it gentler on my stomach. For info I take 5mls daily which is equivalent to 100mcg in tablet form so am guessing you are on half of this.

  • Hiya India07, Thank You for taking time to reply. My liquid levothyroxine is a different strength to yours. 5mls is the equivalent to 25 mcg and that is why this whole process of being on Levothyroxine has been so problematic for me. I started on a 25 mcg tablet and had a host of problems, when I went for a review at the hospital by bloods stated I was still under active and my medication was increased to 50 mcg. This is when I was having to sleep 16 hours a day and just was not functioning. On my return to the hospital they then gave me T3 instead of the T4, for the first few days I felt great, but then I never slept for 3 weeks and had to stop taking any medication. The strange thing was my blood results showed I was now in the normal bracket, only just but my own GP agreed that it made sense for me not to take any meds. 6 months ago I started to again to have signs I was under active, had my bloods checked and I was. My GP prescribed the liquid Levothyroxine as the tablets upset my stomach, but from day one again I am again struggling with this extreme fatigue, I have tried taking just small amounts, but nothing seems to work. I am ill without the meds and ill with them. Personally if I lived on my own I would take the 5mls daily and the ride the storm in the hope that somehow things would improve, but this is not an option for me as I am my husbands carer. To make matters worse my own GP is convinced it is something else that is making me tired and is convinced I am either depressed or stressed !! This is just nonsense. Just today I am trialling just doing 1ml of levothyroxine and supplementing this with some kelp. No idea how this will go, but willing to try anything.

You may also like...